Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 63, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 3, 2010, 3:55 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2010, 3:55 PM MST (22:55 UTC)
- Expired
- Sep 3, 2010, 6:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3819 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WGUS55 KTWC 032255 FFWTWC AZC019-040100- /O.NEW.KTWC.FF.W.0063.100903T2255Z-100904T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 355 PM MST FRI SEP 3 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...GREEN VALLEY... * UNTIL 600 PM MST * AT 348 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM AN AREA OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM THE CATALINA MOUNTAINS SOUTHWARD THROUGH TUCSON AND SAHUARITA. THIS WARNING EXTENDS AND EXPANDS THE PREVIOUS WARNING FOR THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN XAVIER MISSION...TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON...SEVEN FALLS...SAGUARO NATIONAL PARK EAST...SABINO CANYON...RITA RANCH... DAVIS-MONTHAN AIR FORCE BASE AND CATALINA FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3245 11104 3237 11053 3178 11062 3182 11114 $$ MEYER
3 follow-up statements
231 WGUS75 KTWC 032327 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 427 PM MST FRI SEP 3 2010 AZC019-040100- /O.CON.KTWC.FF.W.0063.000000T0000Z-100904T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 427 PM MST FRI SEP 3 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR EASTERN PIMA COUNTY... AT 420 PM MST THE HEAVIEST RAINFALL WAS FROM SOUTHERN TUCSON THROUGH THE SAHUARITA AREA WHERE AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. EARLIER HEAVY RAINFALL IN EXCESS OF 1 INCH WAS NOTED FROM NEAR CATALINA FOOTHILLS AND SABINO CANYON AREA WHERE HEAVY FLOW AND RUNOFF WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3245 11104 3237 11053 3178 11062 3182 11114 $$ MEYER
316 WGUS75 KTWC 040004 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 504 PM MST FRI SEP 3 2010 AZC019-040100- /O.CON.KTWC.FF.W.0063.000000T0000Z-100904T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 504 PM MST FRI SEP 3 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR EASTERN PIMA COUNTY... AT 500 PM MST...SHOWERS AND THUNDERSTORMS WERE ENDING ACROSS MOST OF THE TUCSON AREA. HEAVY RUNOFF FROM SIGNIFICANT RAINFALL WILL CONTINUE IN SOME AREAS...INCLUDING THE CATALINA FOOTHILLS INTO EASTERN TUCSON AS WELL AS SOUTHERN AND SOUTH CENTRAL PORTIONS OF TUCSON EXTENDING SOUTHWARD TO SAHUARITA. RAINFALL AMOUNTS WERE NOTED BETWEEN 1 AND 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3245 11104 3237 11053 3178 11062 3182 11114 $$ MEYER
678 WGUS75 KTWC 040055 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 555 PM MST FRI SEP 3 2010 AZC019-040104- /O.EXP.KTWC.FF.W.0063.000000T0000Z-100904T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 555 PM MST FRI SEP 3 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST FOR EASTERN PIMA COUNTY... AT 550 PM MST SHOWERS AND THUNDERSTORMS HAD GREATLY DIMINISHED ACROSS MOST OF EASTERN PIMA COUNTY. STRONG RUNOFF WILL CONTINUE FROM EARLIER HEAVY RAINFALLS...ESPECIALLY NEAR THE CATALINA FOOTHILLS AND AREAS FROM SOUTHERN TUCSON THROUGH SAHUARITA. LAT...LON 3245 11104 3237 11053 3178 11062 3182 11114 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:05 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 3, 2:05 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST FRI SEP 3 2010 .SYNOPSIS...ISOLATED THUNDERSTORMS THIS EVENING MAINLY EAST AND SOUTH OF TUCSON. OTHERWISE...STRONG HIGH PRESSURE ALOFT WILL BRING HOT DAYTIME TEMPERATURES THIS HOLIDAY WEEKEND. MAINLY DRY THROUGH LABOR DAY WITH PERHAPS A FEW AFTERNOON AND EVENING THUNDERSTORMS EAST OF TUCSON. EXPECT DRY CONDITIONS WITH COOLER DAYTIME TEMPERATURES DURING THE LATTER PART OF THE UPCOMING WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ONGOING ACROSS THE WHITE MOUNTAINS AND HIGHER TERRAIN OF SWRN NM. ALSO...ISOLATED SHOWERS/TSTMS ACROSS GRAHAM/COCHISE COUNTIES EAST OF TUCSON...AND OTHER ISOLATED SHOWERS S-SW OF TUCSON ACROSS SANTA CRUZ COUNTY AND THE SRN PORTION OF CENTRAL PIMA COUNTY. HAVE MAINTAINED ISOLATED- SCATTERED SHOWERS/TSTMS THIS EVENING EXCEPT ACROSS WRN PIMA COUNTY WHERE DRY CONDITIONS SHOULD PREVAIL. PRECIP AMOUNTS FOR THE MOST PART SHOULD BE QUITE MINIMAL. HOWEVER...THE MAIN CONCERN WILL BE THE POTENTIAL FOR LOCALLY DAMAGING WINDS GIVEN THE FAIRLY DRY NEAR- SURFACE ENVIRONMENT. CONVECTIVE ACTIVITY TO END AROUND MIDNIGHT WITH CLEAR OR MOSTLY CLEAR SKIES LATE TONIGHT INTO SAT MORNING. BASED ON THE 03/12Z NAM/GFS/ECMWF SOLUTIONS...TRIMMED POPS THIS WEEKEND AS STRONG HIGH PRESSURE ALOFT SHOULD PRECLUDE ANY CONVECTIVE DEVELOPMENT OF SIGNIFICANCE. HAVE DEPICTED A SLIGHT CHANCE OF SHOWERS/TSTMS SAT AFTERNOON/EVENING MAINLY NEAR THE WHITE MTNS... AND DRY CONDITIONS AREA-WIDE SUN. THE UPPER HIGH IS PROGGED TO WEAKEN LABOR DAY AS A TROUGH MOVES ONTO THE WEST COAST. ALSO...A WEAK MID-LEVEL LOW IS PROGGED TO SLOWLY MOVE EWD ACROSS NRN BAJA/ NWRN SONORA REGION MON-TUE. WILL CONFINE A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS/TSTMS TO GREENLEE/GRAHAM/COCHISE COUNTIES WITH PRECIP-FREE CONDITIONS ELSEWHERE. WED-FRI...03/12Z GFS/ECMWF WERE IN FAIRLY GOOD AGREEMENT THAT THE WEST COAST TROUGH WILL CONTINUE TO DEEPEN THEN MOVE EWD ACROSS THE GREAT BASIN REGION. WILL OPT FOR DRY CONDITIONS AREA-WIDE AS MODERATE-STRONG SWLY/WLY FLOW ALOFT SHOULD SHUNT MOISTURE WELL EWD. CONTINUED VERY WARM TO HOT DAYTIME TEMPS THIS HOLIDAY WEEKEND...THEN SOME DAILY MODERATION IN HIGH TEMPS STARTING LABOR DAY AND CONTINUING THRU THE UPCOMING WORK WEEK. && .AVIATION...VALID THRU 00Z SUNDAY. FEW-SCT CLOUDS AT 5-8K FT AGL INTO THIS EVENING AND AGAIN SATURDAY AFTERNOON...OTHERWISE SKC. ISOLD-SCT -TSRA/SHRA FROM KTUS VICINITY EWD/SWD INTO THIS EVENING AND MAINLY NEAR THE WHITE MOUNTAINS NE OF KTUS SATURDAY AFTERNOON... OTHERWISE DRY CONDITIONS EXPECTED. SURFACE WIND ELY/SELY 5-15 KTS WITH OCCASIONAL GUSTS TO 20 KTS THRU SAT AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 3, 9:52 AM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 952 AM MST FRI SEP 3 2010 AZZ019-029-030-032>035-040300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 952 AM MST FRI SEP 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SOME INCREASE IN MOISTURE WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVEN THE VERY DRY SURFACE ENVIRONMENT...VERY LITTLE RAINFALL IS EXPECTED. HOWEVER...DUE TO THIS DRY SURFACE ENVIRONMENT...THERE IS A RISK OF LOCALLY DAMAGING WINDS. THIS ACTIVITY IS EXPECTED TO END AROUND MIDNIGHT WITH DRY CONDITIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH LABOR DAY. THEREAFTER...DRY CONDITIONS ARE EXPECTED ALTHOUGH A FEW AFTERNOON AND EVENING THUNDERSTORMS MAY OCCUR MAINLY NEAR THE NEW MEXICO BORDER TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-040300- WESTERN PIMA COUNTY- 952 AM MST FRI SEP 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE MAIN CONCERN THIS AFTERNOON WILL BE THE HEAT AS HIGH TEMPERATURES RISE TO BETWEEN 104 AND 108 DEGREES IN THE LOWER DESERTS. THIS IS UNUSUALLY HOT FOR EARLY SEPTEMBER SO PROPER HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY REMAINING HOT SATURDAY SO PROPER HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. A GRADUAL COOLING TREND WILL START SUNDAY AND CONTINUE THROUGH THURSDAY AS DRY CONDITIONS PREVAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 3, 3:33 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 333 PM MST FRI SEP 3 2010 AZZ035-032315- COCHISE COUNTY AZ- 333 PM MST FRI SEP 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 415 PM MST... AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF BENSON NEAR INTERSTATE 10...OR 25 MILES SOUTHWEST OF WILLCOX...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...BENSON...ST. DAVID AND SAINT DAVID. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3186 11039 3217 11042 3208 11004 3190 11007 TIME...MOT...LOC 2233Z 100DEG 10KT 3200 11016 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 3, 2:59 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Sep 3, 3:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Sep 3, 3:13 PM MST | Flash Flood Warning | TWC | Pima | 62 min |
| Sep 3, 3:33 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Sep 3, 3:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Sep 3, 4:13 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Sep 3, 4:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Sep 3, 4:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 94 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.